Alert archive / Arkansas / Flash Flood Warnings in 2006

Flash Flood Warning 39, NWS Little Rock, AR

August 12, 2006Bradley County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 12, 2006, 9:25 AM CDT for Bradley County, Drew County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2006, 9:25 AM CDT (14:25 UTC)
Expired
Aug 12, 2006, 11:45 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Bradley County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 151 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2364 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 121429
FFWLZK
ARC011-043-121645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 AM CDT SAT AUG 12 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BRADLEY COUNTY IN SOUTHEAST ARKANSAS
  SOUTHWESTERN DREW COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1145 AM CDT

* AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO DEVELOP AND MOVE TO THE
  SOUTHEAST AT 15 MPH ACROSS EASTERN BRADLEY AND SOUTHWEST DREW 
  COUNTIES. DOPPLER RADAR HAS ESTIMATED THAT BETWEEN TWO AND FOUR
  INCHES OF RAIN HAS FALLEN ACROSS THE AREA...WITH ISOLATED HIGHER 
  AMOUNTS. WITH ADDITIONAL HEAVY RAINFALL EXPECTED TO CONTINUE... 
  FLASH FLOODING IS LIKELY TO OCCUR ALONG STATE HIGHWAYS...COUNTY 
  ROADS AND SMALL CREEKS AND STREAMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILMAR 
  AND WARREN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3340 9207 3339 9168 3365 9185 3365 9222

$$

44
1 follow-up statement
000 
WGUS74 KLZK 121646
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 AM CDT SAT AUG 12 2006

ARC011-043-121700-
DREW AR-BRADLEY AR-
1145 AM CDT SAT AUG 12 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL BRADLEY AND 
SOUTHWESTERN DREW COUNTIES...

RAIN HAS DIMINISHED ACROSS THE WARNED AREA...THEREFORE THE FLASH 
FLOOD WARNING FOR EAST CENTRAL BRADLEY AND SOUTHWESTERN DREW 
COUNTIES HAS BEEN ALLOWED TO EXPIRE.

EVEN THOUGH THE RAIN HAS TAPERED OFF...SOME AREA HIGHWAYS AND 
SECONDARY ROADS MAY STILL HAVE WATER RUNNING ACROSS THEM. DRIVERS 
ARE ADVISED TO WHERE WATER COVERS THE ROAD AND USE AN ALTERNATE 
ROUTE TO REACH YOUR DESTINATION.

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
LITTLE ROCK.

LAT...LON 3340 9207 3339 9168 3365 9185 3365 9222

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 9:15 AM CDT, 10 minutes earlier.

Area forecast discussion, Aug 12, 9:15 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 AM CDT SAT AUG 12 2006

.UPDATE...
JUST MADE A QUICK UPDATE TO ACCOUNT FOR GOING PRECIP TRENDS ACRS
SERN AR. COMPLEX OF STORMS CONTS TO SLOLY SHIFT SEWD...WITH SOME
REDEVELOPMENT NOTED. RAISED POPS FOR THE SERN COUNTIES...ALONG WITH
A MENTION OF LOCALLY HVY RAIN THIS MRNG. ADJUSTED HOURLY TEMPS TO
BETTER FIT LATEST OBS. EXPECT TO MAKE ANOTHER UPDATE LATER THIS
MRNG. UPDATED GRIDS AND ZNS ALREADY OUT.
&&

.PREV DISCUSSION.../ISSUED 637 AM CDT SAT AUG 12 2006/

AVIATION...
LOW LEVEL MOISTURE IS ABUNDANT ENOUGH TO ALLOW DENSE FOG TO FORM
OVER AREAS WHERE THE SKY HAS CLEARED AND WINDS HAVE GONE CALM.
EXPECT WARMING TO TAKE PLACE EARLY THIS MORNING...SO FOG WILL BE
SHORT LIVED. SURFACE BOUNDARY OVER SOUTHERN ARKANSAS STILL IN
PLACE ALONG WITH THE INSTABILITY SURROUNDING IT. SCATTERED SHOWERS
AND A TSTORM HERE AND THERE CONTINUE TO DUMP HEAVY AMOUNTS OF RAIN
UNDER LIGHT FLOW ALOFT. TERMINAL FORECASTS IN THE SOUTH WILL KEEP
SHOWERS OR STORMS IN THE VICINITY.

PREV DISCUSSION.../ISSUED 400 AM CDT SAT AUG 12 2006/

SHORT TERM...TODAY THROUGH TUESDAY
EFFECTIVE FRONT AND OUTFLOW BOUNDARIES HAVE MOVED INTO SOUTHERN
PARTS OF THE CWA AND MAY HOLD IN THAT AREA THROUGH TODAY INTO
TONIGHT. SHOWERS AND THUNDERSTORMS HAVE COVERED THE SOUTHEASTERN
PART OF THE CWA EARLY THIS MORNING WITH AREAS OF VERY HEAVY RAIN IN
LINCOLN COUTNY AND PARTS OF SOUTHERN ARKANSAS AND NORTHERN DESHA
COUNTIES. NEW HEAVY ACTIVITY HAS DEVELOPED IN LINCOLN COUNTY
PROMPTING ISSUANCE OF A FLASH FLOOD WARNING. ISOLATED SHOWERS AND
THUNDERSTORMS HAVE ALSO DEVELOPED IN OTHER PARTS OF SOUTHERN
ARKANSAS. THE ACTIVITY IN THE SOUTHEAST SHOULD DIMINISH EARLY THIS
MORNING BUT NEW DEVELOPMENT IS EXPECTED BY AFTERNOON WITH THE SOUTH
MOST FAVORED WHERE THE BOUNDARIES WILL BE LOCATED. WENT WITH 50
PERCENT POPS IN THE SOUTHEAST FOR TODAY BASED ON THE ONGOING
ACTIVITY THERE AND POPS DECREASE TO 20 ACROSS CENTRAL SECTIONS AND
LEFT MENTION OF RAIN OUT OF THE NORTH. CLOUDS AND EASTERLY WIND
COMPONENT SHOULD KEEP MAXES IN THE UPPER 80S TO LOWER 90S. THE
PATTERN SHOULD CHANGE LITTLE TONIGHT WITH BOUNDARIES REMAINING IN
THE SOUTH. SHOWERS AND THUNDERSTORMS SHOULD SHOW A DIURNAL DECREASE
AND LOWERED POPS FOR TONIGHT TO 20 TO 30 ACROSS THE SOUTH HALF. ON
SUNDAY...WHAT IS LEFT OF A WEAK FRONT WILL DRIFT BACK TO THE NORTH
AND DEEPER MOISTURE WILL MOVE BACK ACROSS MOST OF THE AREA. THIS
ALONG WITH THE UNSTABLE AIR MASS WILL RESULT IN A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWA ESPECIALLY DURING
THE AFTERNOON. MAXES MAY MOVE UP A LITTLE WITH MOST AREAS IN THE
LOWER 90S. ON MONDAY A NEW COLD FRONT MOVES DOWN THE PLAINS TOWARD
THE AREA. RETURN FLOW SETS UP WHICH SHOULD LEAD TO WARMER MAXES WITH
MID 90S TO NEAR 100. MODEST MOISTURE REMAINS AND THIS ALONG WITH
INSTABILITY WILL RESULT IN SMALL POPS FOR SHOWERS AND THUNDERSTORMS
ALTHOUGH CONFIDENCE IS NOT HIGH WITH NO SIGNIFICANT BOUNDARIES OR
SHORT WAVES INDICATED. THE FRONT WILL LIE NEAR THE NORTHERN BORDER
OF ARKANSAS BY TUESDAY. ITS MOVEMENT AFTER THIS IS UNCERTAIN WITH
MODELS SHOWING DIFFERENT SOLUTIONS. FOR NOW WILL FORECAST THE FRONT
HANGING AROUND NORTHERN ARKANSAS AND WILL HAVE CHANCE POPS FOR
SHOWERS AND THUNDERSTORMS IN THAT AREA WITH SMALL POPS TO THE
SOUTH.

LONG TERM...TUESDAY NIGHT THROUGH FRIDAY
HIGH PRESSURE AT THE SURFACE OVER MISSOURI WILL KEEP PUSHING A BAND
OF MOISTURE FROM NORTH TO SOUTH FROM 00Z WED THROUGH 06Z THU. THERE
WILL BE WEAK LIFT WITH THIS FEATURE...SO ONLY MINOR POPS IN THE 20
PERCENT RANGE WILL BE INCLUDED FROM TUESDAY NIGHT INTO WEDNESDAY
EVENING...THEN DRYING OUT THE FORECAST FOR THE REMAINDER OF THE LONG
TERM. THE SURFACE HIGH WILL MOVE EAST AND EXPAND FROM THE GREAT
LAKES TOWARD NORTHEAST TEXAS...KEEPING GULF MOISTURE AT BAY. UPPER
LEVEL FEATURES WILL NOT BE NOTICEABLE IN THE LONG TERM SINCE THE
PERIOD WILL BE PUNCTUATED BY STRONG RIDGE. TEMPERATURES WILL HAVE A
CHANCE TO MODERATE SOMEWHAT...ESPECIALLY BY THE END OF THE LONG TERM
WHEN TEMPS WILL BE TRENDING LOWER TOWARD THE NORMALS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44
Hazardous weather outlook, Aug 12, 5:00 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 12 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT AUG 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK BOUNDARY OVER SOUTHERN ARKANSAS WILL BE CAPABLE OF PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THERE COULD BE ISOLATED
INSTANCES OF SEVERE WEATHER ACROSS THE SOUTH HALF OF THE STATE ON
ACCOUNT OF STRONG AND DAMAGING WINDS OR HEAVY RAINS THAT MAY RESULT
IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COMBINATION OF HIGH HUMIDITY WITH HIGH TEMPERATURES WILL BE
PRODUCING HEAT STRESS...MAINLY OVER THE SOUTH HALF OF ARKANSAS
MONDAY AFTERNOON AND AGAIN ON TUESDAY AFTERNOON. HEAT INDEX VALUES
WILL BE REACHING AT OR ABOVE 105 DEGREES FOR THE EARLY PART OF NEXT
WEEK...SO HEAT ADVISORIES MAY BE REQUIRED MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

32

In the hours before

Local storm report, Aug 12, 7:15 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 AM CDT SAT AUG 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      1 W STAR CITY           33.94N 91.86W
08/12/2006                   LINCOLN            AR   LAW ENFORCEMENT

            WATER OVER THE ROAD ON ARKANSAS HIGHWAY 212 AND COUNTY
            ROAD 12 JUST WEST OF STAR CITY.

&&

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:07 AM CDTFlash Flood WarningLZKLincoln3 hr
Aug 12, 5:56 AM CDTFlash Flood WarningLZKLincoln3 hr
Aug 12, 2:38 PM CDTSevere Thunderstorm WarningLZKScott52 min

Nearby

Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.